MAUDE Adverse Event Report: TIDI PRODUCTS LLC LIMB HOLDER; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC LIMB HOLDER; RESTRAINT, PROTECTIVE
Model Number 2550
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Unintended Extubation (4564)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was received and evaluated.Visual findings observed two cuffs were returned with 2 different lot numbers: 3262t158 and 3201t004.Velcro is somewhat worn but not damaged.Corners fold inward and the webbing is in good condition, no tears or cuts.Evaluation of the returned product found that one of the cuffs had a backwards buckle.A review of the device history record for lot: 32652t158 found that 1 pair of cuffs was out of material specification but no issue with the buckles.All other products passed verification testing and met manufacturing specification prior to being released for distribution.Customer communication noted that patient was disoriented at the time of the incident.Patient was napping, then had a dream that frightened him, he woke up and pulled at the restraints, resulting in them loosening and patient being able to remove his breathing tube.Possible cause for this event is the incorrect installation of the buckle caused the strap end to face inward instead of outward, making it difficult to properly adjust and secure the cuff.As a result, the cuff may not have been tightened correctly, allowing the patient to escape.The ifu application instructions state always inspect before each use: check for broken stitches or parts; torn, cut or frayed material; or locks, buckles, or hook-and-loop fasteners that do not hold securely.Do not use soiled or damaged products.Doing so may result in serious injury or death.Dispose of damaged products per facility policy for biohazardous material.Always monitor patient per facility policy.Improper application or use of any restraint may result in serious injury or death.Be aware that constant monitoring may be required for: aggressive or agitated patients.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file: (b)(4).
 
Event or Problem Description
Customer reported: i am the clinical nurse leader in the (b)(6) icu.I wanted to get your insight into a concern that i have with our current wrist restraints.We recently had a patient that was able to self-extubate due to loosening of his bilateral wrist restraints.He was able to demonstrate how he was able to get out of them and after more investigation i found that it really was not difficult to get out of multiple pairs of wrist restraints.I am wondering if having them laundered frequently is loosening the buckle and impacting the velcro.Is this something that other organizations have been reporting? is there a recommendation for how many times the restraints should be washed before they need to be replaced? do you have any thoughts or recommendations regarding how to move forward? i would think that they would be able to be washed at least a few times before the material begins to breakdown.I agree that the restraints should have a visual inspection before use, but the loosening on the strap is not something that you would catch on visual.

Brand Name
LIMB HOLDER
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key21950335
Report Number2182318-2025-00049
Device Sequence Number8535019
Product Code FMQ
UDI-Device Identifier10190676004932
UDI-Public10190676004932
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2550
Device Catalogue Number2550
Device Lot Number3262T158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown